Alert archive / Michigan / Small Craft Advisories in 2011

Small Craft Advisory 13, NWS Grand Rapids, MI

February 16, 2011

NWS Grand Rapids, MI issued this small craft advisory at Feb 16, 2011, 11:04 PM EST. It took effect at Feb 17, 2011, 4:00 AM EST. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
Feb 16, 2011, 11:04 PM EST (04:04 UTC)
In effect from
Feb 17, 2011, 4:00 AM EST
Expired
Feb 18, 2011, 4:08 AM EST
In force
24 hr
Issued by
NWS Grand Rapids, MI

The text

As transmitted, in the capitals the NWS used until 2016.

074 
WHUS73 KGRR 170404
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1104 PM EST WED FEB 16 2011

LMZ844>849-171215-
/O.NEW.KGRR.SC.Y.0013.110217T0900Z-110219T0000Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
1104 PM EST WED FEB 16 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM THURSDAY TO 7 PM EST
FRIDAY...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 4 AM THURSDAY TO 7 PM
EST FRIDAY. 

* WINDS: SOUTH WINDS INCREASING TO 30 KNOTS THURSDAY MORNING.

* WAVES: BUILDING TO 4 TO 7 FEET WITH THE HIGHEST WAVES NORTH OF
  GRAND HAVEN.

* AREAS OF FOG WILL ALSO BE FOUND OUT OVER THE WATERS.
  VISIBILITIES COULD BE REDUCED TO A MILE OR LESS AT TIMES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

NJJ

HTTP://WWW.WEATHER.GOV/GRR
5 follow-up statements
689 
WHUS73 KGRR 170923
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
423 AM EST THU FEB 17 2011

LMZ844>849-171730-
/O.EXT.KGRR.SC.Y.0013.000000T0000Z-110218T1200Z/
/O.NEW.KGRR.GL.A.0004.110218T1200Z-110219T0600Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
423 AM EST THU FEB 17 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 AM EST FRIDAY...
...GALE WATCH IN EFFECT FROM FRIDAY MORNING THROUGH LATE FRIDAY
NIGHT...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A GALE
WATCH...WHICH IS IN EFFECT FROM FRIDAY MORNING THROUGH LATE
FRIDAY NIGHT. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL
7 AM EST FRIDAY. 

* WINDS: SOUTH WINDS INCREASING TO 30 KNOTS THIS MORNING. WINDS
  WILL THEN BECOME WEST LATER TONIGHT...AND INCREASE TO 35 KNOT
  GALES FRIDAY MORNING.

* WAVES: WAVES WILL BUILD TO 4 TO 7 FEET TODAY WITH THE HIGHEST
  WAVES NORTH OF GRAND HAVEN. WAVES WILL THEN BUILD TO OVER 10
  FEET ON FRIDAY.

* AREAS OF FOG WILL ALSO BE FOUND OUT OVER THE WATERS.
  VISIBILITIES COULD BE REDUCED TO A MILE OR LESS AT TIMES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$


HTTP://WWW.WEATHER.GOV/GRR
294 
WHUS73 KGRR 171519
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1019 AM EST THU FEB 17 2011

LMZ844>849-172330-
/O.CON.KGRR.SC.Y.0013.000000T0000Z-110218T1200Z/
/O.CON.KGRR.GL.A.0004.110218T1200Z-110219T0600Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
1019 AM EST THU FEB 17 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST FRIDAY...
...GALE WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH LATE
FRIDAY NIGHT...

* WINDS: SOUTH WINDS TO 30 KNOTS. WINDS WILL THEN BECOME WEST
  LATER TONIGHT...AND INCREASE TO 35 KNOT GALES FRIDAY MORNING.

* WAVES: WAVES WILL BUILD TO 4 TO 7 FEET THIS AFTERNOON WITH THE
  HIGHEST WAVES NORTH OF GRAND HAVEN. WAVES WILL THEN BUILD TO
  OVER 10 FEET ON FRIDAY.

* AREAS OF FOG WILL ALSO BE FOUND OUT OVER THE WATERS. 
  VISIBILITIES COULD BE REDUCED TO A MILE OR LESS AT TIMES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$


HTTP://WWW.WEATHER.GOV/GRR

WDM
503 
WHUS73 KGRR 172028
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
328 PM EST THU FEB 17 2011

LMZ844>849-180430-
/O.CON.KGRR.SC.Y.0013.000000T0000Z-110218T1200Z/
/O.UPG.KGRR.GL.A.0004.110218T1200Z-110219T0600Z/
/O.NEW.KGRR.GL.W.0024.110218T1200Z-110219T0900Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
328 PM EST THU FEB 17 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST FRIDAY...
...GALE WARNING IN EFFECT FROM 7 AM FRIDAY TO 4 AM EST SATURDAY...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 7 AM FRIDAY TO 4 AM EST
SATURDAY. THE GALE WATCH IS NO LONGER IN EFFECT. A SMALL CRAFT
ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST FRIDAY. 

* WINDS: SOUTH WINDS TO 30 KNOTS. WINDS WILL THEN BECOME WEST 
  LATER TONIGHT...AND INCREASE TO 35 KNOT GALES FRIDAY MORNING. 

* WAVES: WAVES 4 TO 7 FEET WITH THE HIGHEST WAVES NORTH OF GRAND
  HAVEN. WAVES WILL THEN BUILD TO OVER 10 FEET ON FRIDAY.

* AREAS OF FOG WILL ALSO BE FOUND OUT OVER THE WATERS. 
  VISIBILITIES COULD BE REDUCED TO A MILE OR LESS AT TIMES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/GRR


WDM
628 
WHUS73 KGRR 180338
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1038 PM EST THU FEB 17 2011

LMZ844>849-181145-
/O.CON.KGRR.SC.Y.0013.000000T0000Z-110218T1200Z/
/O.CON.KGRR.GL.W.0024.110218T1200Z-110219T0900Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
1038 PM EST THU FEB 17 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST FRIDAY...
...GALE WARNING REMAINS IN EFFECT FROM 7 AM FRIDAY TO 4 AM EST
SATURDAY...

* WINDS: SOUTH WINDS UP TO 30 KNOTS. WINDS WILL THEN BECOME WEST 
  LATER TONIGHT...AND INCREASE TO 35 KNOT GALES FRIDAY MORNING. 

* WAVES: 4 TO 7 FEET WITH THE HIGHEST WAVES NORTH OF GRAND HAVEN.
  WAVES WILL THEN BUILD TO OVER 10 FEET ON FRIDAY.

* AREAS OF FOG WILL TEND TO DISSIPATE THROUGH THE NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

HTTP://WWW.WEATHER.GOV/GRR

NJJ
083 
WHUS73 KGRR 180908
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
408 AM EST FRI FEB 18 2011

LMZ844>849-181715-
/O.CAN.KGRR.SC.Y.0013.000000T0000Z-110218T1200Z/
/O.EXT.KGRR.GL.W.0024.110218T0908Z-110219T0900Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
408 AM EST FRI FEB 18 2011

...GALE WARNING NOW IN EFFECT UNTIL 4 AM EST SATURDAY...
...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS CANCELLED THE
SMALL CRAFT ADVISORY. THE GALE WARNING IS NOW IN EFFECT UNTIL
4 AM EST SATURDAY. 

* WINDS: WEST WINDS WILL INCREASE TO 35 KNOT GALES THIS AFTERNOON
  AND CONTINUE INTO THIS EVENING BEFORE BEGINNING TO DIMINISH.

* WAVES: 3 TO 6 FEET WITH THE HIGHEST WAVES NORTH OF GRAND HAVEN
  THIS MORNING. WAVES WILL THEN BUILD TO 7 TO 11 FEET FRIDAY
  EVENING BEFORE SUBSIDING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AA GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED
THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR
TO THE ONSET OF GALE CONDITIONS.

&&

$$

HTTP://WWW.WEATHER.GOV/GRR

NJJ

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this small craft advisory went out at Feb 16, 9:55 PM EST, 1 hour 9 minutes earlier.

Area forecast discussion, Feb 16, 9:55 PM EST, 1 hour 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
955 PM EST WED FEB 16 2011

LATEST UPDATE...AVIATION...

.SYNOPSIS...(245 PM EST WED FEB 16 2011)
CLOUDS WILL RETURN TONIGHT AS EVEN WARMER AND MORE MOIST AIR MOVES
IN FROM THE SOUTH. EVENTUALLY SOME LIGHT RAIN WILL DEVELOP LATE
TONIGHT. PRECIPITATION CHANCES WILL CONTINUE THURSDAY WITH RECORD
HIGH TEMPERATURES POSSIBLE.

A COLD FRONT WILL THEN MOVE ACROSS THE AREA THURSDAY NIGHT. THIS
WILL BRING THE BEST CHANCE OF RAIN TO THE AREA. COLDER AIR WILL
GRADUALLY FILTER IN FRIDAY AFTERNOON AND FRIDAY NIGHT. THE FORECAST
EARLY NEXT WORK WEEK REMAINS HIGHLY UNCERTAIN...BUT A WINTER STORM
IS NOT OUT OF THE QUESTION.

&&

.SHORT TERM...(245 PM EST WED FEB 16 2011)
(TONIGHT THROUGH FRIDAY)
MAIN FOCUS FOR THIS FORECAST PACKAGE IS TIMING PRECIPITATION THROUGH
THURSDAY NIGHT. A SECONDARY CONCERN IS ADDRESSING THE WARM UP
THROUGH THE REST OF THE WORK WEEK.

WITH 50+ DEWPOINTS ALREADY OBSERVED MOVING INTO SRN IL AND IN...
THERE IS LITTLE DOUBT THAT STRONG MOIST RETURN WILL COMMENCE
TONIGHT. STRONG THETA-E ADVECTION WITH A STRONG LOW-LEVEL JET / 50+
KT AT 925 MB / WILL CONTRIBUTE TO SUFFICIENT DESTABILIZATION FOR R-
/ RW- OVERNIGHT. WE ARE SOMEWHAT CONCERNED ABOUT FOG AROUND SNOWPACK
DUE TO DEWPOINTS CLIMBING INTO THE UPPER 30S OVERNIGHT. HAVE
MENTIONED THIS IN THE FORECAST...BUT BELIEVE STRONG WINDS WILL
MITIGATE THE COVERAGE AND RESTRICTIONS TO VISIBILITY. RAINFALL
AMOUNTS ARE NOT EXPECTED TO BE PARTICULARLY SIGNIFICANT AND SHOULD
OCCUR PRIMARILY AFTER MIDNIGHT.

RAINFALL POTENTIAL WILL CONTINUE THURSDAY AND THURSDAY NIGHT AS THE
UPPER RIDGE AXIS SHIFTS EAST AND RIPPLY SW FLOW ALOFT WILL GIVE
SEVERAL OPPORTUNITIES FOR UPWARD FORCING AND EPISODES OF RAIN.
AS MENTIONED PREVIOUSLY...THE BEST RAIN CHANCES WILL BE THURSDAY
NIGHT AHEAD OF A COLD FRONT THAT IS EXPECTED TO CLEAR THE AREA EARLY
FRIDAY AHEAD OF A MODERATELY STRONG UPPER PV ANOMALY. UPPER DRY
SLOTTING FRIDAY WILL BE ACCOMPANIED BY SOME LOW-LEVEL CLOUDINESS AND
GUSTY CONDITIONS.

RECORD TEMPERATURES LOOK QUITE POSSIBLE THURSDAY WITH CONTINUED LOW
LEVEL THETA-E ADVECTION AHEAD OF THE APPROACHING FRONT. PLEASE SEE
THE CLIMATE SECTION FOR DETAILS ON THE NUMBERS.

&&

.LONG TERM ...(257 PM EST WED FEB 16 2011)
(FRIDAY NIGHT THROUGH WEDNESDAY)
WILL KEEP FRIDAY NIGHT AND SATURDAY DRY AS H8 TEMPS DO NOT APPEAR TO
BE COLD ENOUGH FOR LAKE EFFECT SNOW SHOWERS FRIDAY NIGHT...AND THEN
SURFACE RIDGING BUILDS INTO THE REGION ON SATURDAY.

THINGS BECOME MORE INTERESTING INTO THE FIRST PART OF NEXT WEEK.
THE MODELS CONTINUE TO SHOW A BAROCLINIC ZONE SETTING UP TO OUR
SOUTH.  IF ANYTHING WE APPEAR TO BE A SOMEWHAT MORE INTO THE COLDER
AIR OF THIS SETUP.  THE ISENTROPIC LIFT WOULD FAVOR THE SW CWA
HAVING THE BEST CHANCE FOR PCPN WHILE THE NE CWA MAY BE THE BATTLE
GROUND FOR A DRY NE FLOW LATE SATURDAY NIGHT INTO SUNDAY.

LOWER CONFIDENCE IN THE PERIOD FROM SUNDAY NIGHT THROUGH WEDNESDAY
AS THE MODELS DIVERGE IN THEIR SOLUTIONS.  THE EURO MODEL CONTINUES
TO FILTER COLDER AIR INTO REGION...KEEPING THE BAROCLINC ZONE AND
PCPN FURTHER SOUTH.  THE GFS HAS BEEN SOMEWHAT MORE CONSISTENT WITH
THE A MORE NORTHERN LOOK TO THIS SETUP.  BECAUSE OF THESE
DIFFERENCES...THEIR ARE TIMING AND PATH DIFFERENCES WITH THE
POTENTIAL STORM SUNDAY NIGHT INTO MONDAY NIGHT.  HAVE TRENDED POPS A
BIT LOWER DUE TO THIS UNCERTAINTY.

&&

.AVIATION...(955 PM EST WED FEB 16 2011)
AS THE WARM AND MOIST AIRMASS MOVES OVER THE SNOWPACK...LOW CLOUDS
AND VISIBILITIES WILL REMAIN A CHALLENGE TONIGHT.  SATELLITE IMAGERY
SHOWS AN AREA OF LOW CLOUDS MOVING NORTH THROUGH THE KMKG TO KFFX
REGION.    WHILE THE MOVEMENT SUGGESTS KMKG MAY CLEAR OUT BY 00Z
THIS EVENING...MODEL DATA SUGGESTS FOG AND SUB IFR CONDITIONS COULD
PERSIST OR EVEN EXPAND THROUGH THE REGION.

MY THOUGHTS ARE THAT AS THE HIGHER DEWPOINT AIR ARRIVES FROM
ILLINOIS AND INDIANA...WE WILL SEE INCREASING IFR OVERNIGHT.  I
ADDED IFR TO KAZO AND KBTL FOR THIS REASON.  CLOSER TO THE
LAKE...THICK FOG SHOULD PERSIST AND KMKG WILL BE ON THE EDGE GIVEN
THE SOUTHERLY FLOW.  WINDS WILL VEER TO THE SOUTH SOUTHWEST ON
THURSDAY CREATING RATHER WIDESPREAD IFR OR LOWER CONDITIONS DURING
THE DAY.  AVIATORS WITH FLIGHT PLANS OVERNIGHT OR THU...SHOULD
MONITOR THE LATEST WEATHER.  FLIGHTS HEADING ALONG AND NORTH OF A
KMKG TO KFFX LINE SHOULD BE PREPARED FOR SUB IFR CONDITIONS THROUGH
THE NIGHT.  MONITOR THE IFR PROGRESSION OF ANY LOWER CONDITIONS
MOVING IN FROM ILLINOIS OR INDIANA.

ANOTHER POTENTIAL ISSUE IS A RISK FOR A THUNDERSTORM LATER TONIGHT.
THE ATMOSPHERE DOES BECOME UNSTABLE AFTER 05Z WHEN THE LOW LEVEL JET
ARRIVES.  THIS WOULD RAISE THE RISK FOR A BRIEF THUNDERSTORM.  NOT
CONFIDENT ENOUGH TO ADD THIS TO THE FORECAST AT THIS TIME.

SOUTH SFC WINDS SHOULD INCREASE TO AROUND 12-16 KNOTS AFTER 03Z
TONIGHT...AND THE WINDS AT 2K FEET ARE PROGGED TO REACH 40-50 KNOTS
AFTER 06Z. THEREFORE EXPECT SPEED SHEAR DURING ANY TAKE OFFS AND
LANDINGS LATE TONIGHT.

&&

.MARINE...(245 PM EST WED FEB 16 2011)
SOUTH WINDS ARE EXPECTED TO INCREASE SUBSTANTIALLY OVERNIGHT.
HOWEVER...THE STABLE PROFILE OF WARM AIR OVER COLD WATER WILL
GREATLY LIMIT DOWNWARD MOMENTUM TRANSFER AND SUBSEQUENT WAVE GROWTH.
EXPECT A SCA WILL BE REQUIRED EARLY IN THE DAY THURSDAY GENERALLY
NORTH OF SOUTH HAVEN. WILL DEFER THE COVERAGE AND TIMING OF THIS
LIKELY HEADLINE TO THE EVENING SHIFT.

&&

.HYDROLOGY...(413 AM EST WED FEB 16 2011)
THE MAIN HYDROLOGY FOCUS REMAINS ON THE UPCOMING SNOW MELT AND RUN
OFF EXPECTED OVER THE NEXT COUPLE OF DAYS WITH THE WARM UP. AS HAS
BEEN MENTIONED...MOST OF THE CWFA/HSA HAS BETWEEN 2 AND 4 INCHES OF
WATER EQUIVALENT IN THE SNOW PACK. AMOUNTS ARE A BIT LOWER ACROSS SE
AREAS. MOST OF THIS SHOULD MELT OFF BETWEEN NOW AND FRIDAY EVENING
WITH DEW POINTS EXPECTED TO EVENTUALLY CLIMB INTO THE 40S AND TEMPS
IN THE 50S...NOT TO MENTION TEMPS STAYING ABOVE FREEZING AT NIGHT
TONIGHT AND THU NIGHT. IT APPEARS AT THIS TIME THAT WE WILL NOT SEE
FLOODING...ALTHOUGH SIGNIFICANT RISES WILL BE LIKELY. THE LACK OF
SIGNIFICANT RAINFALL EXPECTED WILL LIMIT THE RISES A BIT WITH ONLY A
QUARTER OF AN INCH OF RAIN EXPECTED.

ICE ON THE RIVERS WILL ALSO TAKE A BIG HIT WITH THE WARM UP. WE WILL
HAVE TO MONITOR FOR BREAK UP ICE JAMS.

&&

.CLIMATE...(658 AM EST WED FEB 16 2011)
RECORD HIGHS ARE WITHIN REACH THURSDAY (2/17)...
GRR RECORD IS 55 SET IN 1911
LAN RECORD IS 56 SET IN 1880
MKG RECORD IS 50 SET IN 2008

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LM...NONE.

&&

SYNOPSIS:    TJT
SHORT TERM:  TJT
LONG TERM:   JK
AVIATION:    MJS
MARINE:      TJT
HYDROLOGY:   NJJ
CLIMATE:     MEADE
Hazardous weather outlook, Feb 16, 4:45 PM EST, 6 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
445 PM EST WED FEB 16 2011

MIZ037>040-043>046-050>052-056>059-064>067-071>074-170945-
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
445 PM EST WED FEB 16 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TONIGHT

PATCHY DENSE FOG COULD LEAD TO HAZARDOUS TRAVEL CONDITIONS.  NORTH
OF A HOLLAND TO GRAND RAPIDS LINE SHOULD SEE THE MOST FOG.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

MILD TEMPERATURES THURSDAY THROUGH EARLY FRIDAY MAY RESULT IN PATCHY
DENSE FOG. PONDING OF WATER AND MINOR NUISANCE FLOODING MAY ALSO
BE AN ISSUE DUE TO THE MELTING SNOW.

THERE IS A THREAT FOR ICE BREAK-UP ON THE RIVERS TO PRODUCE FLOODING
DUE TO ICE JAMS THROUGH THE REST OF THE WORK WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

LMZ844>849-170945-
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
445 PM EST WED FEB 16 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TONIGHT

AREAS OF DENSE FOG WILL REMAIN LIKELY THROUGH THE NIGHT.

WINDS AND WAVES ARE EXPECTED TO INCREASE TONIGHT AND COULD APPROACH
SMALL CRAFT ADVISORY CRITERIA.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

WINDS AND WAVES WILL BE HAZARDOUS TO SMALL CRAFT THURSDAY THROUGH
SATURDAY MORNING.

DENSE FOG MAY IMPACT LAKE MICHIGAN THURSDAY THROUGH EARLY FRIDAY...
WITH SOME ICE MELT AND BREAK UP LIKELY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

MEADE TJT MJS

The office that day

Everything else NWS Grand Rapids, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 17, 4:23 AM ESTGale WatchGRR11 hr
Feb 17, 3:28 PM ESTGale WarningGRR37 hr

Nearby

Small Craft Advisories in Michigan, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.